Alert archive / New Mexico / Flash Flood Warnings in 2007

Flash Flood Warning 42, NWS El Paso, TX

September 9, 2007Grant County, Hidalgo County, New Mexico

NWS El Paso, TX issued this flash flood warning at Sep 9, 2007, 2:58 PM MDT for Grant County, Hidalgo County, New Mexico. It took effect at Sep 9, 2007, 3:03 PM MDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 9, 2007, 2:58 PM MDT (20:58 UTC)
In effect from
Sep 9, 2007, 3:03 PM MDT
Expired
Sep 9, 2007, 5:00 PM MDT
In force
117 min
Issued by
NWS El Paso, TX
Area
Whole counties

Counties Grant County, NM, Hidalgo County, NM

The radar

The El Paso radar (KEPZ), 181 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
2045 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 092103
FFWEPZ
NMC017-023-092300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
258 PM MDT SUN SEP 9 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRANT COUNTY IN SOUTHWEST NEW MEXICO...
  THIS INCLUDES THE CITY OF SILVER CITY...
  HIDALGO COUNTY IN SOUTHWEST NEW MEXICO...
  THIS INCLUDES THE CITY OF LORDSBURG...

* UNTIL 500 PM MDT

* AT 251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND
  WEATHER SPOTTERS INDICATED SLOW MOVING THUNDERSTORMS WILL 
  CONTINUE TO DROP VERY HEAVY RAINS OVER THE AREA.

* HEAVIEST RAINS WILL FALL OVER GRANT COUNTY AROUND
  MIMBRES...SAN LORENZO...GILA AND ACROSS HIGHWAYS 35...152
  AND 35. IN HIDALGO COUNTY HEAVY RAINS WILL FALL ACROSS 
  HIGHWAY 9...ANIMAS AND RODEO.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3320 10905 3320 10789 3309 10784 3296 10787
      3293 10777 3286 10778 3277 10772 3266 10773
      3261 10768 3261 10791 3253 10793 3250 10824
      3134 10822 3135 10904

$$

ROGASH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 12:18 PM MDT, 2 hours 40 minutes earlier.

Area forecast discussion, Sep 9, 12:18 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1218 PM MDT SUN SEP 9 2007

.SYNOPSIS...
MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN
TEXAS. A WEAK COLD FRONT EXTENDS ACROSS THE REGION TODAY AND A
SECOND COLD FRONT WILL MOVE INTO THE REGION MONDAY NIGHT AND
TUESDAY. AS A RESULT SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
MUCH OF THE AREA THROUGH TUESDAY WITH AREAS OF HEAVY RAINFALL
EXPECTED. HIGH PRESSURE WILL BRING WARM AND MOSTLY DRY WEATHER
WEDNESDAY THROUGH THE END OF THE WEEK.

&&

.DISCUSSION...
WEAK COLD FRONT MOVED INTO THE CWA OVERNIGHT WITH REMNANTS
EXTENDING THROUGH SOUTHEASTERN ZONES INTO THE GILAS. EASTERLY
FLOW AT LOW LEVEL ADVECTING MOIST AIR MASS INTO THE REGION WITH
PRECIPITABLE WATER FORECASTED NEAR A HIGH 1.5 INCHES BY EARLY THIS
EVENING. LITTLE OR NO CONVECTIVE INHIBITION EXISTS AND DESPITE
CLOUD COVER CAPES WILL BE NEAR 1000 J/KG THIS AFTERNOON AND
TONIGHT. CONVERGENCE AND ISENTROPIC LIFT ALONG/NORTH OF FRONT
SHOULD THEREFORE GENERATE SCATTERED CONVECTION. MAIN CONCERN IS
LOCALLY HEAVY RAINS AS MOISTURE WILL DEEPEN MEANING LITTLE
ENTRAINMENT WHILE CLOUD LAYER WINDS INDICATE SLOWER STORM
MOVEMENT.

EAST TO SOUTHEAST WINDS WILL MAINTAIN ABUNDANT MOISTURE FLOW
MONDAY WITH MODELS SUGGESTING WEAK UPPER WAVE MOVING INTO THE CWA
FROM THE NORTHWEST. OF PROBABLY GREATER SIGNIFICANCE IS STRONGER
BACK DOOR FRONT WILL MOVE TO THE SOUTHWEST THROUGH THE REGION
MONDAY NIGHT/EARLY TUESDAY. DURING THIS TIME MOISTURE WILL REMAIN
DEEP WITH PRECIPITABLE WATER ABOVE 1.3 CONTRIBUTING TO A
MODERATELY UNSTABLE AIR MASS AS CAPES LIKELY FROM 1000 TO 1500
MOST OF THE PERIOD. THUS SCATTERED CONVECTION WILL CONTINUE INTO
TUESDAY WITH HEAVY RAINS OVER ISOLATED LOCATIONS.

MODELS HAVE SHOWN GOOD CONSISTENCY IN BUILDING RIDGE WEST OF THE
DIVIDE AFTER WEDNESDAY WITH DRY SUBSIDING NORTHWEST FLOW ALOFT
BRINGING DRIER WEATHER WEDNESDAY AND BEYOND. LATEST GFS MOVES
ANOTHER BACK DOOR FRONT SOUTHWARD ACROSS THE CWA LATE FRIDAY AND
SATURDAY BUT PRODUCES LITTLE PRECIP WITH THIS FEATURE.

&&

.AVIATION...SCATTERED AREAS OF MVFR AND ISOLATED IFR CEILINGS AND
VISIBILITIES IN SHOWERS AND THUNDERSTORMS THROUGH MONDAY
AFTERNOON. WIDESPREAD CEILINGS ABOVE 10,000 FT AGL.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 69  90  67  85  65 /  40  30  40  30  30
SIERRA BLANCA TX        65  87  62  81  61 /  50  30  40  30  30
LAS CRUCES              66  89  64  84  62 /  40  30  40  30  30
ALAMOGORDO              65  88  62  81  61 /  40  30  40  30  30
CLOUDCROFT              48  67  45  58  40 /  50  40  50  40  40
TRUTH OR CONSEQUENCES   65  88  62  83  61 /  40  30  40  30  30
SILVER CITY             60  83  56  80  51 /  40  30  40  30  30
DEMING                  65  90  62  85  61 /  40  30  40  30  30
LORDSBURG               65  89  62  85  61 /  40  30  40  30  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH/ADAIR
Hazardous weather outlook, Sep 9, 10:20 AM MDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1020 AM MDT SUN SEP 9 2007

NMZ022>025-030>032-TXZ055-056-101730-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1020 AM MDT SUN SEP 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED STORMS MAY PRODUCE
TORRENTIAL RAINFALLS WITH FLASH FLOODING...WIND GUSTS TO 60 MPH AND
HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED SHOWERS AND THUNDERSTORMS MONDAY THROUGH TUESDAY. A FEW
STORMS MAY PRODUCE TORRENTIAL RAINS WITH FLASH FLOODING ALONG WITH
WIND GUSTS TO 60 MPH AND HAIL.

DRIER WEATHER WEDNESDAY THROUGH SATURDAY WITH ONLY SLIGHT CHANCES OF
AFTERNOON AND EARLY EVENING THUNDERSTORMS...MAINLY OVER HIGH TERRAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING VIA OUR
800 NUMBER OR VIA LOCAL LAW ENFORCEMENT.

ROGASH

In the hours before

Special weather statement, Sep 9, 9:07 AM MDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
907 AM MDT SUN SEP 9 2007

NMZ022>025-030>032-TXZ055-056-100015-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
907 AM MDT SUN SEP 9 2007

...THUNDERSTORMS WITH LOCALLY HEAVY RAINS POSSIBLE TODAY AND
TONIGHT...

THUNDERSTORMS WILL DEVELOP OVER MUCH OF SOUTHERN NEW MEXICO AND
WESTERN TEXAS TODAY WITH ACTIVITY CONTINUING THROUGH TONIGHT. A
FEW STORMS MAY PRODUCE VERY HEAVY RAINS WITH RAINFALL AMOUNTS
GREATER THAN 2 INCHES OVER ISOLATED LOCATIONS. THUS LOCALIZED
FLOODING MAY OCCUR...ESPECIALLY OVER LOW LYING AREAS AND ALONG
ARROYOS...SMALL STREAMS AND DRAINAGE DITCHES.

PEOPLE SHOULD REMEMBER NEVER TO DRIVE OR WALK ACROSS WATER COVERED
ROADS BUT INSTEAD TURN AROUND AND SEEK ALTERNATE ROUTES OF TRAVEL.
WHEN NEAR RISING WATERS GO TO HIGHER GROUND IMMEDIATELY.

MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN
TEXAS WHILE A COLD FRONT BECOMES STATIONARY ACROSS THE AREAS. THIS
WEATHER PATTERN IS FAVORABLE FOR THUNDERSTORMS WITH HEAVY
RAINFALL. SCATTERED THUNDERSTORMS ARE FORECASTED AGAIN ON MONDAY
SO PERSONS SHOULD KEEP AN EYE ON THE SKY AND LISTEN TO NOAA
WEATHER RADIO AND LOCAL TELEVISION AND RADIO STATIONS FOR FURTHER
WEATHER INFORMATION.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 4:21 PM MDTFlash Flood WarningEPZSierra3 hr
Sep 9, 4:48 PM MDTFlash Flood WarningEPZGrant, Hidalgo102 min
Sep 9, 5:21 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Luna54 min
Sep 9, 5:49 PM MDTFlash Flood WarningEPZDoña Ana, Luna3 hr

Nearby

Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.